MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number 4251622-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As per medwatch number: mw0513190000-2022-8006.Description: a nurse was attempting to insert an iv catheter.She was able to successfully insert the catheter with positive blood return visualized.However, when she was withdrawing the metal guidewire, it detached from the plastic hub in her fingers.Approximately 1/2 inch of the guidewire was visible, and she was able to grab the wire and withdraw it from the patient's arm without injury.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.The manufacturer evaluated their production processes and were unable to identify a process that would create this defect.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.Review of the batch history records was also performed for the reported lot number and no non-conformances or deviations were noted during the manufacturing process or final inspections.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One sample was provided for further evaluation.The sample was visually evaluated, and the cannula was observed to be detached from the cannula hub.The glue level on the sample were inspected under 20x magnification and presence of glue was observed on complaint sample.Glue residue was also observed on cannula surface.While an exact cause could not be determined, the cannula is 100% cannula strength tested.When subjected to this strength test, a cannula sample found below the strength specification indicates cannula detachment was found and it would be immediately bent and then scrapped by operator.The manufacturer evaluated their production processes and were unable to identify any defects.A review of the device history record was performed and there was no defect encountered during in process and final control inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15401169
Report Number9610825-2022-00368
Device Sequence Number6179005
Product Code FOZ
UDI-Device Identifier04046964826023
UDI-Public(01)04046964826023
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model Number4251622-02
Device Catalogue Number4251622-02
Device Lot Number17N13G8239
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer08/29/2022
08/29/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/30/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown
Patient Weight58 KG
Patient RaceAsian